Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 23, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 14, 2007, 2:18 PM CDT for Washington County, Kansas. It took effect at Oct 15, 2007, 5:53 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2007, 2:18 PM CDT (19:18 UTC)
- In effect from
- Oct 15, 2007, 5:53 AM CDT
- Expired
- Oct 14, 2007, 8:18 PM CDT
- In force
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Washington County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (WSHK1) at Washington (WSHK1).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 141918 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 218 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC201-150318- /O.NEW.KTOP.FL.W.0023.071015T1053Z-071016T0618Z/ /WSHK1.1.ER.071015T1053Z.071015T1200Z.071015T1818Z.NO/ 218 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE MILL CREEK AT WASHINGTON. * FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:16 PM SUNDAY THE STAGE WAS 6.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 18.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 19.0 FEET...OSAGE ROAD...LOCATED 2 MILES WEST AND 1 MILE NORTH OF WASHINGTON...FLOODS. $$
1 follow-up statement
000 WGUS83 KTOP 150118 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 818 PM CDT SUN OCT 14 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-150918- /O.EXT.KTOP.FL.W.0022.000000T0000Z-071017T0224Z/ /BLRK1.1.ER.071015T0703Z.071015T1800Z.071016T1424Z.NO/ 818 PM CDT SUN OCT 14 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM SUNDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 28.0 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-150918- /O.EXT.KTOP.FL.W.0021.000000T0000Z-071016T1400Z/ /FKFK1.1.ER.071013T2222Z.071015T1200Z.071016T0200Z.NO/ 818 PM CDT SUN OCT 14 2007 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 24.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT. * IMPACT...AT 26.0 FEET...THE WEST BANK OF THE RIVER FLOODS. $$ KSC201-150148- /O.CAN.KTOP.FL.W.0023.000000T0000Z-071016T0618Z/ /WSHK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 818 PM CDT SUN OCT 14 2007 THE FLOOD WARNING IS CANCELLED FOR THE MILL CREEK AT WASHINGTON. * AT 8:00 PM SUNDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 13.4 FEET MONDAY EARLY AFTERNOON. * IMPACT...AT 19.0 FEET...OSAGE ROAD...LOCATED 2 MILES WEST AND 1 MILE NORTH OF WASHINGTON...FLOODS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 14, 7:22 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Oct 14, 7:22 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 722 AM CDT SUN OCT 14 2007 .DISCUSSION... DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE NORTHWESTERN HALF OF THE FORECAST AREA. CONCERN IS ADDITIONAL THUNDERSTORMS WILL REDEVELOP ACROSS CENTRAL KS TODAY AND MOVE BACK ACROSS NORTH CENTRAL AND FAR NORTHEAST KS. THE 09Z RUC AND 06Z NAM SHOW MOISTURE CONTINUING TO ADVECT NORTH IN ADVANCE OF THE UPPER TROUGH. RECENT RAINS HAVE PRODUCE FLASH FLOOD GUIDANCE VALUES LESS THAN AN INCH IN ONE HOUR. THERE ARE ALSO LOW FLASH FLOOD GUIDANCE VALUES ACROSS EAST CENTRAL KS. BUT THINK AFTERNOON CONVECTION WILL STAY WEST OF THIS AREA. OPTED TO LEAVE THIS AREA OUT OF THE WATCH FOR NOW AND LET THE DAY SHIFT REEVALUATE THE EVOLUTION OF THE STORM SYSTEM. && WOLTERS .PREV DISCUSSION /358 AM CDT/... CHANCES FOR PRECIP CONTINUE TO BE MAIN FOCUS OF THE FORECAST. THE LOW LEVEL JET HAS ONCE AGAIN AIDED IN THE DEVELOPMENT OF ELEVATED THUNDERSTORMS. WATER VAPOR IMAGERY ALSO SHOWS UPPER LEVEL TROUGH BEGINNING TO ROTATE THROUGH THE SOUTHERN ROCKIES. DYNAMICS FROM THE UPPER TROUGH AND ISENTROPIC LIFT SHOULD ALLOW FOR CONVECTION TO CONTINUE THROUGH MUCH OF THE MORNING ACROSS NORTH CENTRAL KS. WHILE AN ISOLATED STORM COULD STILL PRODUCE LARGE HAIL...FEEL THREAT FOR WIDE SPREAD SEVERE WEATHER IS DIMINISHING. THEREFORE WILL CANCEL THE SEVERE THUNDERSTORM WATCH 702 WITH THE FORECAST PACKAGE. AS THE UPPER TROUGH SWINGS OUT INTO THE PLAINS THIS EVENING...A PACIFIC COLD FRONT WILL PUSH THROUGH THE FORECAST AREA DURING THE NIGHT. MODELS INDICATE SOME INSTABILITY AVAILABLE. ADDITIONALLY AS THE UPPER LEVEL JET PROPAGATES THROUGH THE CENTRAL PLAINS...SHEER WILL ALSO INCREASE. BECAUSE OF THIS THINK THERE IS STILL THE POSSIBILITY FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE PRIMARY CAUSE AS THE FRONT SWEEPS EAST. CONSIDERED THE NEED FOR A FLOOD WATCH TONIGHT. WITH RECENT HEAVY RAINFALL... SATURATED GROUNDS WOULD NOT NEED MUCH RAINFALL FOR THERE TO BE PROBLEMS WITH RUNOFF. MAIN REASON FOR NOT ISSUING A WATCH ATTM WAS THE PROGRESSIVE NATURE OF THE PACIFIC FRONT AND THE DRY PUNCH MOVING IN BEHIND IT. WHILE MODERATE TO HEAVY RAINFALL IS POSSIBLE. STORMS MAY BE MOVING ALONG FAST ENOUGH FOR RAIN AMOUNTS TO BE BETWEEN A HALF AND ONE INCH. DAY SHIFT WILL WANT TO REEVALUATE THE NEED FOR A FLOOD WATCH. MAIN CHANGE TO THE FORECAST WAS TO LOWER POPS FOR MONDAY AND MONDAY NIGHT. EVEN REMOVED POPS FROM TUESDAY. MODEL CONSENSUS IS FOR DRY AIR TO MOVE IN DURING THE DAY MONDAY AS THE BETTER FORCING FOR PRECIP LIFTS NORTH AND EAST OF THE FORECAST AREA. THERE COULD BE A FEW LIGHT SHOWERS ALONG THE NEB STATE LINE MONDAY NIGHT WITH WRAP AROUND MOISTURE. BUT INCREASING STABILITY AND DECREASING VERTICAL MOTION SUGGEST SLIGHT CHANCES FOR PRECIP. INCREASED SKY COVER THROUGH TUESDAY MORNING TOO WITH MODELS SHOWING STRATA CU HOLDING TOUGH ON THE BACK SIDE OF THE CYCLONE. BECAUSE OF THIS MIN TEMPS TUESDAY MORNING SHOULD NOT BOTTOM OUT COMPLETELY AND KEPT MINS IN THE MID TO UPPER 40S. THE GFS AND ECMWF SHOW RETURN FLOW REDEVELOPING TUESDAY NIGHT WITH 850 WINDS BECOMING SOUTHWESTERLY ADVECTING WARM AIR AND MOISTURE BACK NORTH THROUGH THE SOUTHERN HIGH PLAINS. THEY ARE ALSO FAIRLY SIMILAR IN TIMING THE NEXT SHORTWAVE TO ROTATE THROUGH THE CENTRAL PLAINS DURING THE DAY WEDNESDAY. BECAUSE IF THIS...HAVE INCREASED POPS FOR WEDNESDAY. WITH INCREASING CLOUD COVER AND DEVELOPING LEE TROUGH TUESDAY NIGHT...ADJUSTED MIN TEMPS UP GENERALLY TO THE LOWER 50S. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND WEDNESDAY. AVIATION... CIGS AND VSBY EXPECTED TO BE VFR AS MOISTURE ADVECTION REMAINS ELEVATED. EXCEPTION TO THIS WOULD BE WHEN TS MOVE THROUGH TAF SITES. FORCING FOR CONVECTION MORE LIKELY TO REMAIN ACROSS NORTH CENTRAL KS. THIS WOULD PUT KMHK CLOSER TO THE CONVECTION THROUGH THE AFTERNOON. ELEVATED TS SEEM TO BE GENERATING JUST EAST OF KTOP AND KFOE. ISENTROPIC SFC SHOW BETTER LIFT REMAINING JUST NORTH SO THINK CONVECTION WILL BE MORE ISOLATED THROUGH THE MORNING HERE. THINK THE FRONTAL PASSAGE AND BEST CHANCES FOR TS WILL OCCUR AT KMHK BETWEEN 00Z AND 04Z WITH A FROPA AT KTOP AND KFOE BETWEEN 04Z AND 08Z. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY WEST OF A LINE FROM HERINGTON KS TO HIAWATHA KS. && WOLTERS
Hazardous weather outlook, Oct 14, 5:11 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 511 AM CDT SUN OCT 14 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-151015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 511 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY TODAY AND TONIGHT. THEY ARE MORE LIKELY TO OCCUR ACROSS NORTH CENTRAL KANSAS AND INTO NORTHEAST KANSAS THROUGH THE MORNING AND EARLY AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL FROM THREE QUARTERS OF AN INCH TO NEAR ONE INCH IN DIAMETER. A COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN KANSAS TONIGHT... BRINGING THE BEST CHANCE FOR SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AS IT PROGRESSES INTO NORTH CENTRAL KANSAS DURING THE EVENING...THEN INTO NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ADDITIONALLY THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORMS THAT TRAIN OVER ONE LOCATION OR MOVE OVER AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAIN...COULD CAUSE A FLASH FLOODING HAZARD TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON AND ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING. WOLTERS
In the hours before
Special weather statement, Oct 14, 9:00 AM CDT, 5 hours 18 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 900 AM CDT SUN OCT 14 2007 KSZ020-021-034-141445- CLAY-CLOUD-OTTAWA- 900 AM CDT SUN OCT 14 2007 THROUGH 945 AM CDT...AN AREA OF THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OAK HILL...MILTONVALE AND IDANA. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS AND VISIBILITIES MAY BE REDUCED AT TIMES. STARK
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:45 AM CDT | Flash Flood Warning | TOP | Marshall | 4 hr |
| Oct 14, 7:11 AM CDT | Flash Flood Watch | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 8 more | 20 hr |
| Oct 14, 1:27 PM CDT | River Flood Warning | TOP | Marshall | 47 hr |
| Oct 14, 4:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 26 min |
| Oct 14, 6:38 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Riley | 2 hr |
| Oct 14, 6:52 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 24 min |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.